zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the cone of positive semidefinite matrices. (English) Zbl 0615.15008
An as yet unsolved problem in matrix theory is to classify those linear transformations of the $n\times n$ complex matrices which leave the cone, PSD, of positive semidefinite Hermitian matrices invariant. The present note surveys the known results on the structure of the cone PSD, and some of the results concerning linear transformations which map PSD into itself. Certain useful isometric isomorphisms are given in detail.
Reviewer: G.P.Barker

15B57Hermitian, skew-Hermitian, and related matrices
15A04Linear transformations, semilinear transformations (linear algebra)
15B48Positive matrices and their generalizations; cones of matrices
Full Text: DOI
[1] Barker, G. P.: Theory of cones. Linear algebra appl. 39, 263-291 (1981) · Zbl 0467.15002
[2] Barker, G. P.; Carlson, D.: Cones of diagonally dominant matrices. Pacific J. Math. 57, 15-31 (1975) · Zbl 0283.52005
[3] Barker, G. P.; Hill, R. D.; Haertel, R. D.: On the completely positive and positive-semidefinite-preserving cones. Linear algebra appl. 56, 221-229 (1984) · Zbl 0534.15012
[4] Barker, G. P.; Schneider, H.: Algebraic Perron-Frobenius theory. Linear algebra appl. 11, 219-233 (1975) · Zbl 0311.15011
[5] Berman, A.: Cones, matrices, and mathematical programming. Lecture notes in economics and mathematical systems 79 (1973) · Zbl 0256.90002
[6] Berman, A.; Ben Israel, A.: Linear equations over cones with applications to matrix theory. Linear algebra appl. 7, 139-149 (1973) · Zbl 0254.15010
[7] Choi, M.: Completely positive linear maps on complex matrices. Linear algebra appl. 10, 285-290 (1975) · Zbl 0327.15018
[8] De Pillis, J.: Linear transformations which preserve Hermitian and positive semidefinite operators. Pacific J. Math. 23, 129-137 (1967) · Zbl 0166.30003
[9] Lancaster, P.: Theory of matrices. (1969) · Zbl 0186.05301
[10] Marcus, M.; Minc, H.: A survey of matrix theory and matrix inequalities. (1964) · Zbl 0126.02404
[11] Poluikis, J. P.; Hill, R. D.: Completely positive and Hermitian-preserving linear transformations. Linear algebra appl. 35, 1-10 (1981) · Zbl 0451.15013
[12] Schneider, H.: Positive operators and an inertia theorem. Numer. math. 7, 11-17 (1965) · Zbl 0158.28003
[13] Tam, B. S.: Some results of polyhedral cones and simplicial cones. Linear and multilinear algebra 4, 281-284 (1977) · Zbl 0352.15009
[14] Tam, B. S.: On the semi-ring of cone preserving maps. Linear algebra appl. 35, 79-108 (1981) · Zbl 0454.16025
[15] Taussky, O.: Positive-definite matrices. Inequalities (1967)
[16] Taussky, O.: Positive definite matrices and their role in the study of the characteristic roots of general matrices. Adv. in math. 2, 175-186 (1968) · Zbl 0197.02702